Optimal capacity assignment in general queueing networks

Pollett, P. K. (2009). Optimal capacity assignment in general queueing networks. In Charles Pearce and Emma Hunt (Ed.), Optimization: structure and applications (pp. 261-272) New York, United States: Springer. doi:10.1007/978-0-387-98096-6_14

Author Pollett, P. K.
Title of chapter Optimal capacity assignment in general queueing networks
Title of book Optimization: structure and applications
Place of Publication New York, United States
Publisher Springer
Publication Year 2009
Sub-type Research book chapter (original research)
DOI 10.1007/978-0-387-98096-6_14
Open Access Status Not Open Access
Year available 2009
Series Springer optimization and its applications
ISBN 9780387980959
ISSN 1931-6828
Editor Charles Pearce
Emma Hunt
Volume number 32
Chapter number 14
Start page 261
End page 272
Total pages 12
Total chapters 21
Language eng
Subjects B1
970101 Expanding Knowledge in the Mathematical Sciences
010406 Stochastic Analysis and Modelling
Formatted Abstract/Summary
We consider the problem of how best to assign the service capacity in a queueing network in order to minimize the expected delay under a cost constraint. We study systems with several types of customers, general service time distributions, stochastic or deterministic routing, and a variety of service regimes. For such networks there are typically no analytical formulae for the waiting-time distributions. Thus we shall approach the optimal allocation problem using an approximation technique: specifically, the residual-life approximation for the distribution of queueing times. This work generalizes results of Kleinrock, who studied networks with exponentially distributed service times. We illustrate our results with reference to data networks.
Keyword Capacity assignment
Queueing network
Residual-life approximation
Q-Index Code B1
Q-Index Status Confirmed Code
Institutional Status UQ

Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 2 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Thu, 03 Sep 2009, 23:50:32 EST by Marie Grove on behalf of School of Mathematics & Physics